Latest News

About CAMQ

Information for Authors

Editorial Board

Browse CAMQ Online

Subscription and Pricing

CAMQ Contacts

CAMQ Home

 

Volume 1,     Number 1,     Winter 1993

 

ON THE STABILITY OF CONVECTIVE MOTION IN A TALL VERTICAL ANNULUS IN A MAGNETIC FIELD
A.A. KOLYSHKIN AND RÉMI VAILLANCOURT

Abstract. This paper investigates the stability of an axisymmetrically perturbed convective fluid motion in a tall vertical annulus in the presence of vertical and radial magnetic fields respectively. In each case stability characteristics are computed as functions of the curvature of the layer and of the applied magnetic field. It is found that the character of the instability strongly depends upon the type of field which is applied. For sufficiently large Hartmann numbers, the critical wave speed changes sign, i.e. the perturbations begin to travel in the direction of gravity.

 

Download PDF Files
 
(Subscribers Only)

© 2005, Canadian Applied Mathematics Quarterly (CAMQ)